Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 511, NWS Paducah, KY

September 10, 2006Trigg County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Sep 10, 2006, 4:55 PM CDT for Trigg County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2006, 4:55 PM CDT (21:55 UTC)
Expired
Sep 10, 2006, 5:30 PM CDT
In force
35 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Trigg County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1261 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 102155
SVRPAH
KYC221-102230-
/O.NEW.KPAH.SV.W.0511.060910T2155Z-060910T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT SUN SEP 10 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRIGG COUNTY IN WESTERN KENTUCKY.

* UNTIL 530 PM CDT.

* AT 450 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LINTON...
  AND MOVING NORTH AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE ROCKCASTLE AND CANTON.

SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3660 8799 3666 8778 3696 8790 3688 8816

$$
1 follow-up statement
000 
WWUS53 KPAH 102216
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
514 PM CDT SUN SEP 10 2006

KYC221-102230-
/O.CON.KPAH.SV.W.0511.000000T0000Z-060910T2230Z/
TRIGG KY-
514 PM CDT SUN SEP 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR TRIGG COUNTY IN WESTERN KENTUCKY...

AT 509 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED JUST 
SOUTH OF CADIZ...MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM THAT WAS NEAR LINTON AT 430 PM WAS WEAKENING 
AS IT APPROACHED CANTON. HOWEVER...THIS STORM STILL HAS THE 
POTENTIAL TO PRODUCE DIME SIZE HAIL AND GUSTY WINDS.

SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3660 8799 3666 8778 3696 8790 3688 8816

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:30 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Sep 10, 3:30 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT SUN SEP 10 2006

.DISCUSSION...

MODELS ARE IN DECENT AGREEMENT WITH REGARD TO THE EVOLUTION OF THE
STORM SYSTEM APPROACHING FROM THE PLAINS. AS THE SYSTEM MOVES EAST
THROUGH TUESDAY...MODELS DEEPEN THE UPPER LOW AND TRACK THE CENTER
ACROSS IOWA AND NORTHERN ILLINOIS. BOTH THE GFS AND NAM INDICATE A
SHARP TROUGH DEVELOPING SOUTHWESTWARD FROM THE LOW WHICH WILL SERVE
TO PUSH THE COLD FRONT TOWARD THE CWA. THIS SCENARIO WILL PRODUCE A
SOUTHWEST FLOW ALOFT WHICH WILL MAKE THE FRONTS PROGRESS SLOW.

SHOULD BE PLENTY OF GULF MOISTURE STREAMING NORTH FROM THE GULF OF
MEXICO OUT AHEAD OF THE FRONT. WITH THE MOISTURE IN PLACE AND THE
SLOW MOVEMENT OF THE FRONT...WOULD NOT BE SURPRISED TO SEE SOME
FAIRLY HEFTY RAIN AMOUNTS. WILL NOT INSERT HEAVY RAIN AT THIS
TIME...BUT IF THE SCENARIO REMAINS THE SAME MONDAY...WILL LIKELY
ADD IT TO THE GRIDS AND ZONES. IN ADDITION...DEPENDING ON THE AMOUNT
OF INSTABILITY AHEAD OF THE FRONT MONDAY NIGHT AND TUE...WILL NEED
TO MONITOR FOR THE POSSIBILITY OF SEVERE SOME SEVERE STORMS AS
PIECES OF H50 ENERGY EJECT OUT AHEAD OF THE MAIN UPPER TROF.

DUE TO SUFFICIENT MOISTURE BEHIND THE FRONT AND AHEAD OF THE MAIN
UPPER LOW...WILL LINGER POPS INTO TUESDAY NIGHT IN AREAS EAST OF THE
OHIO AND WABASH RIVERS. MAY SEE QUITE A BIT OF WRAP AROUND
MOISTURE/CLOUDS ON WED WITH A SECONDARY SHORT WAVE ROTATING AROUND
THE PARENT TROUGH. CANNOT RULE OUT A SHOWER OR TWO WITH THIS...BUT
WILL KEEP POPS BELOW 20 FOR NOW.

HUGE AREA OF HIGH PRESSURE STILL LOOKS TO TAKE RESIDENCE OVER THE
REGION FOR THE REMAINDER OF THE FORECAST. SHOULD RESULT IN VERY
PLEASANT LATE SUMMER CONDITIONS WITH HIGHS IN THE LOWER 80S AND LOWS
DOWN IN THE 50S.

MODELS MOS TEMPS VERY SIMILAR. ONLY MADE A COUPLE OF TWEAKS HERE AND
THERE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MEFFERT
Hazardous weather outlook, Sep 10, 1:38 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
138 PM CDT SUN SEP 10 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111845-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
138 PM CDT SUN SEP 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON AND
EVENING. A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY
WINDS. ORGANIZED SEVERE STORMS ARE NOT EXPECTED. THE STORMS WILL
MOVE VERY SLOWLY...RESULTING IN THE POTENTIAL FOR HEAVY RAINFALL.
ISOLATED RAINFALL RATES OF AROUND AN INCH PER HOUR ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS MAY REACH SEVERE LEVELS ON MONDAY...MAINLY
DURING THE MOST UNSTABLE AFTERNOON AND EVENING HOURS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY. THE
PRIMARY HAZARD WILL BE DAMAGING WINDS. THUNDERSTORM COVERAGE WILL
BE AT ITS HIGHEST ON TUESDAY AS A COLD FRONT MOVES THROUGH OUR
REGION. AFTER THE FRONT PASSES...MAINLY DRY WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY. PLEASE
REPORT ANY OCCURRENCES OF HAIL...STRONG WINDS...OR FLOODING.

MY

In the hours before

Special weather statement, Sep 10, 4:15 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
415 PM CDT SUN SEP 10 2006

KYZ005-006-008-009-011>013-016-017-019>022-102215-
CALDWELL KY-CALLOWAY KY-CHRISTIAN KY-DAVIESS KY-GRAVES KY-HOPKINS KY-
LYON KY-MARSHALL KY-MCCRACKEN KY-MCLEAN KY-MUHLENBERG KY-TODD KY-
TRIGG KY-
415 PM CDT SUN SEP 10 2006

...VERY STRONG THUNDERSTORMS DEVELOPING OVER WESTERN KENTUCKY...

AT 408 PM...SCATTERED THUNDERSTORMS WITH TORRENTIAL RAINFALL...
GUSTY WINDS NEAR 40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER
WERE OCCURRING OVER PORTIONS OF WESTERN KENTUCKY. SOME OF THE
STRONGER STORMS WERE LOCATED NEAR PADUCAH...NEAR MURRAY...NEAR
MADISONVILLE AND JUST NORTH OF FORT CAMPBELL. THE STORMS WERE
GENERALLY MOVING NORTH AT 10 MILES AN HOUR.

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE
HEAT OF THE AFTERNOON. THE INTENSITY OF THE STORMS SHOULD DIMINISH
LATER THIS EVENING AS SURFACE HEATING IS LOST.

IF YOU ARE PLANNING TRAVEL THIS EVENING...AVOID ROADS THAT APPEAR
COVERED WITH WATER AND SEEK ALTERNATE ROUTES. IF WATER IS
THREATENING YOUR HOME OR CAMPGROUND...SEEK HIGHER GROUND
IMMEDIATELY.

MEFFERT

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 4:33 PM CDTSevere Thunderstorm WarningPAHCalloway27 min
Sep 10, 5:31 PM CDTSevere Thunderstorm WarningPAHDaviess29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.